MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. TORFLEX TRANSSEPTAL GUIDING SHEATH; CATHETER INTRODUCER

BAYLIS MEDICAL COMPANY INC. TORFLEX TRANSSEPTAL GUIDING SHEATH; CATHETER INTRODUCER
Model Number TF85-32-63-45
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 02/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history record for the lot in question confirmed that all parts met manufacturing requirements prior to release.There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.However, as the baylis device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.There is no suspected device failure.The reported patient complication is an inherent risk in this type of procedure.
 
Event or Problem Description
The nrg transseptal needle (nrg needle) and torflex transseptal guiding sheath (tfk) were used for transseptal puncture in a procedure.The physician noticed an effusion on intracardiac echocardiography (ice) following the first and during the second transseptal puncture.The physician used an agilis sheath and 98 cm c1 nrg needle to perform the first transseptal puncture.The physician was able to puncture across the septum easily in a safe position in the middle of the septum via ice.The physician then prepared for the second transseptal using the 45 degree tfk and 71 cm c1 nrg needle.The physician had some difficulty getting into the correct position and was in a very posterior and low position with the sheath and dilator.The nrg needle was never exposed in this position.The physician then torqued the sheath and needle into a better tenting position and applied rf energy for 1 second (constant).Before putting anything across the septum other than the nrg needle, the physician scanned ice and noticed a large effusion developing.The physician monitored the effusion for a few minutes and decided in consultation with another physician that a pericardial tap was required.Once tapped, the physician noted that the blood was very dark and most likely from the right ventricle (rv).The physician noted it was very unlikely that the complication would have occurred as a result of transseptal puncture.It was the opinion of the physician that while putting the coronary sinus (cs) catheter in place, a small effusion may have been caused that grew much worse after heparinizing, as this was precisely when the effusion was noticed on ice.There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.However, as the baylis device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.

Brand Name
TORFLEX TRANSSEPTAL GUIDING SHEATH
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
MDR Report Key8454007
Report Number9710452-2019-00009
Device Sequence Number222527
Product Code DYB
UDI-Device Identifier00685447000693
UDI-Public(01)00685447000693(17)211128(10)TFFC041218
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K102948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Model NumberTF85-32-63-45
Device Lot NumberTFFC041218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2019
Initial Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;